Alert archive / California / Wind Advisories in 2025
Wind Advisory 13, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Feb 24, 2025, 10:01 PM PST for Kern County, California. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2025, 10:01 PM PST (06:01 UTC)
- Expired
- Feb 25, 2025, 7:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Hanford, CA
County Kern County, CA
The radar
The Edwards AFB radar (KEYX), 110 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 6.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2242 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
208 WWUS76 KHNX 250601 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1001 PM PST Mon Feb 24 2025 CAZ338-251500- /O.NEW.KHNX.WI.Y.0013.250225T0601Z-250225T1500Z/ Mojave Desert Slopes- Including the cities of Mojave 1001 PM PST Mon Feb 24 2025 ...WIND ADVISORY IN EFFECT UNTIL 7 AM PST TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts to 50 mph. * WHERE...Mojave Desert Slopes. * WHEN...Until 7 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BSO
1 follow-up statement
947 WWUS76 KHNX 251452 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 652 AM PST Tue Feb 25 2025 CAZ338-251600- /O.EXP.KHNX.WI.Y.0013.000000T0000Z-250225T1500Z/ Mojave Desert Slopes- Including the cities of Mojave 652 AM PST Tue Feb 25 2025 ...WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING... Winds across the affected area have diminished below advisory criteria. Therefore, the threat has ended. $$ CMolina
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 24, 8:41 PM PST, 1 hour 20 minutes earlier. Its key messages:
- 1. Dry conditions will prevail through at least midweek as a ridge of high pressure dominates. 2. There is a high probability for much above normal maximum temperatures this week. A few record highs may be broken. 3. Cooler temperatures are likely next week. The CPC long range outlook is indicating a 40 to 50 percent chance of below normal temperatures in the 8 to 14 day period. 4. There is increased probability for above normal rainfall next week. The CPC long range outlook is indicating a 33 to 40 percent chance of above normal precipitation in the 8 to 14 day period.
Area forecast discussion, Feb 24, 8:41 PM PST, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Hanford CA 841 PM PST Mon Feb 24 2025 .UPDATE...Updated air quality issues and 06Z Aviation. && .KEY MESSAGES... 1. Dry conditions will prevail through at least midweek as a ridge of high pressure dominates. 2. There is a high probability for much above normal maximum temperatures this week. A few record highs may be broken. 3. Cooler temperatures are likely next week. The CPC long range outlook is indicating a 40 to 50 percent chance of below normal temperatures in the 8 to 14 day period. 4. There is increased probability for above normal rainfall next week. The CPC long range outlook is indicating a 33 to 40 percent chance of above normal precipitation in the 8 to 14 day period. && .DISCUSSION... Another dry and unseasonably warm day across our CWFA today as an upper ridge centered over over the Desert Southwest region remains the predominant weather feature. A strong upper low off the PAC NW coast is pulling a band of mid/high clouds across Norcal. The clouds band extends southward to just north of our CWFA with scattered to broken high clouds extending southward to just north of Kern County. As the low pushes through the PAC NW on Tuesday, a northerly flow will bring some cooler air into our area with daytime temepratures expected to be 5 to 10 DEG F cooler in the San Joaquin valley with less significant cooling over the higher elevations. Temperatures will still be several DEG F above climo. SREF is showing another ridge builds inland into CA on Tuesday night and Wednesday which will maintain dry conditions and bring another warming trend to our area beginning on Wednesday with daytime maximums expected to well above daily climatological normals. The warm-up continues on Thursday with the ridge shifting further inland and southerly flow increasing ahead of an upper low off the Cencal coast. The PoE for 75 DEG F in the San Joaquin Valley from Fresno southward on Thursday is between 75 and 90 percent. Ensemble means are taking the low on a more southerly track and bring it inland across Socal on Friday. This will result in increased clouds and a slight chance of mountain showers Thursday night and Friday. Temperatures will remain well above normal on Friday and on Saturday with shortwave ridging prevailing. A spilt trough is then progged to move through the area on Sunday and Monday which will bring a chance of precipitation to the area on both days as well as a cooling trend with temperatures lowering to near daily climatological normals by Monday. && .AVIATION...06Z Tuesday: VFR conditions will prevail across the Central CA Interior thru 24Z Tue. && .AIR QUALITY ISSUES...On Tuesday February 25 2025, Fireplace/Wood Stove Burning Status is: No Burning Unless Registered in Fresno, Kern, and Kings Counties. Burning Discouraged in Madera, Merced, and Tulare Counties, and Kern (Greater Frazier Park Area) and Sequoia National Park and Forest. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information and/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... None. && DAS/JPK/BSO/SM weather.gov/hanford
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.